67.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Side Effects of Tamoxifen - help please!

6 REPLIES 6
Guest user
Not applicable

Re: Side Effects of Tamoxifen - help please!

Thanks for all your tips. I looked and found the link for heel pain :http://www.breastcancercare.org.uk/forum/tamoxifen-heel-pain-link--t26507s12.html

Its kind of nice to know that I'm not going mad and blaming everything on the tamoxifen. I'm seeing my oncologist next week so i'll see what he says about the heels and the periods. I don't think the tamoxifen can have caused something dodgy there as I've only been on it since March!

M
x

Lulu34
Member

Re: Side Effects of Tamoxifen - help please!

when i started tamoxifen 4 years ago i developed very heavy prolonged irregular bleeding and was referred to a gynaecologist... it is always best to get any changes checked out.... there is a small increase in endometrial problems including cancers on tamoxifen although unlikely at your age but it is best to get it checked.

i just had a bit of thickening of the womb lining and needed a d and c and had a mirena coil inserted which virtually stopped the bleeding completely a few weeks after insertion.

good luck
Lx

Guest user
Not applicable

Re: Side Effects of Tamoxifen - help please!

Hi canarymaz

I'm 42 and have been on Tamoxifen for 3 months and my period has completely stopped after the second month. I still get severe period pains but no signs of bleeding. I had a blood test after radiotheraphy to find out if i was going through the menopause as was getting major hot flushes all times of the day but it came back negative.

I still get the hot sweats but no as bad now and don't sleep very well at night. Not sure if it is because i take the tamoxifen at night. Am going to try and take during the day and see if that makes a difference.

Sorry i haven't suffer like you and the other ladies of heel pain so can't give you my experience on that.

All the best
Lai x

Guest user
Not applicable

Re: Side Effects of Tamoxifen - help please!

Hello there,
I think the periods are pretty normal for tamoxifen. I am 38 and have been on tamoxifen for 2 1/2 years. I now have really heavy periods since starting tamoxifen but they are also now irregular, so much so I had them investigated and everything apppeared normal. My best advice is a good supply of super plus tampons and large sanitary towels. Fortunately I so not get the heel pain so can't comment. I get some of the other side effects like hot sweats and awful mood swings (my poor family.
Chris

marli
Member

Re: Side Effects of Tamoxifen - help please!

Hi ladies - there is another thread called" Tamoxifen - Heel pain link" which discussed this subject a couple of months ago.I'm not clever enough to copy the link - sorry.
On it one of the ladies mentioned plantar fasciitis and exercises to help. I searched some of the sites and realised that the pain I had was exactly as described. Some of the causes were starting activity after a perios on inactivity and also wearing flat shoes all the time. As I had worn nothing but slippers through chemo and had just started trying to get fit again when the pain really started this seemed to be it. So I printed off the exercises and started to do them and bought shoes with a slight wedge or heel and nice padded soles. Also wear heel cushions in my other shoes such as trainers and slippers.
Glad to say there has been an improvement and I don't shuffle about like a 70 year old on a morning (I am 56) although going down stairs for the first time is a bit difficult. Am working on losing the extra weight too in the hope that it will go altogether. So grateful to the lady who mentioned it.

It is worth a try. Good luck and let us know how you get on . Marli

zilpha
Member

Re: Side Effects of Tamoxifen - help please!

Hi canarymaz
I also started taking tamoxofen in march,and the foot and heel pain is very bad in the morning,I have to go down the stairs backwards to ease the discomfort.I am 56 but sometimes feel 76 ! It gets better as the day goes by,but I think this is just a side effect that is a part of this journey we find ourselves on,all the best for now.

Guest user
Not applicable

Side Effects of Tamoxifen - help please!

I started taking Tamoxifen in March (5 months ago)and have not had too much bother until recently. I have extremely heavy but short-lived (thankfully) periods! Is this normal? I feel like I have to camp out near a toliet for two days, then it all calms down. Also I have heel/foot pain, which started as an early morning thing but now seems to be all day!

Will these calm down? Or is it because I'm 36 and no-where near the menopause? I feel like an old woman who can't move at the moment!

Any tips and/or encouragement would be gratefully received.

M
x